HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Menopause (http://www.healthboards.com/boards/menopause/)
-   -   HRT and monthly bleeding (http://www.healthboards.com/boards/menopause/657555-hrt-monthly-bleeding.html)

osteoblast 12-21-2008 05:23 PM

HRT and monthly bleeding
 
There seems to be so little discussion here on the menopause board about hrt.....I don't get it. I know that like myself others were scared about hrt with the Women's Health Study. But....after much bone loss and considering the alternatives, I have gone on hrt.
So , my question concerns the monthly "bleed". My regimen is vivelle dot and prometrium 10 days a month. When I first started this with my general doc. , she said prometrium ea. 3 months. The gyn was really against that approach and said ea. month. Anyway, the first time I did the prometrium --no bleeding. And my estradiol hadn't gone up much and the gyn increased the vivelle dose. Well, this month when I nearly completed the 10 days prometruim the bleeding started slow then went pretty heavy and now has let up. The whole bleeding thing went on for about a 5 day"period". Is this what is expected ?
What is happening with others out there? I am not so sure I am going to like the monthly situation again. Also my mood was not positively affected by the prometrium.
I guess one way around this is another way of doing the hrt so you have estrogen and progesterone all the time together and you are supposed to stop bleeding.
I had just read the estradiol patch is supposed to be one of the best ways to go and prometrium best progesterone. Any comments?

Chantal231 12-23-2008 03:50 AM

Re: HRT and monthly bleeding
 
Hi Osteo!

The regimen you are on will indeed cause a monthly bleed just like a period.

The prometrium is a good progesterone as it is bioidentical to the progesterone our bodies make. That said, it is not without side effects. When I took it it gave me horrible indigestion, nausea, reflux and dizziness.

If you do not want a period (and who does?) the best hormone therapy is called "continuous combined" where you are given a small amount of estrogen and progesterone each day. This will eventually cause your bleeds to stop. You can take it via pill form or patch. The patch is nice as it bypasses the stomach and liver directly though a small amount eventually makes its way through the liver.

Just remember as long as your uterus is intact it is very important to use/take a progestin as it protects the endometrium from overgrowth and possible malignancy.

Good luck.

Chantal

osteoblast 12-23-2008 06:08 PM

Re: HRT and monthly bleeding
 
Chantal-Thanks for your response. I have had a wicked bleed with the second time I took prometrium 100mg for 10 days this month. The first time I took the prometrium I was on a lower dose of the vivelle (estradiol) patch and didn't bleed. Now I have it with a vengeance. I do not want this ea. mo. So, I too have heard that prometrium is one of the best progesterone's but...if I take both combined in a patch getting both estrogen and progesterone daily....do you know what is considered the best patch. I have heard some negatives on the combipatch.

Chantal231 12-23-2008 09:39 PM

Re: HRT and monthly bleeding
 
Hi again Osteo!

I used the Climara Pro and had no problems with it.

My Dr. thought I was post-meno and that is how I happened to try it. I think it is a good patch. It's estradiol and levonorgestrel.

Now that my Dr. has found out I'm still in peri I'm not using anything at the current time but would go back to the Climara Pro if my darn periods ever STOP!!

Chantal


All times are GMT -7. The time now is 01:33 PM.